Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 7, 2006, 3:42 AM CDT for 4 states. It took effect at Oct 7, 2006, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2006, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 7, 2006, 10:00 AM CDT
- Expired
- Oct 7, 2006, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 33 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 23 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 070842 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CDT SAT OCT 7 2006 .STRONG SOUTHERLY WINDS CAN BE EXPECTED TODAY AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL MOVE INTO THE CENTRAL DAKOTAS BY EVENING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. GUSTS TO 40 MPH ARE ALSO POSSIBLE MAINLY OVER SOUTHWEST MINNESOTA ALONG THE BUFFALO RIDGE. IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098- NEZ013-014-SDZ039-040-054>056-060>062-065>071-071645- /O.NEW.KFSD.WI.Y.0018.061007T1500Z-061007T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD... MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 342 AM CDT SAT OCT 7 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP BY MID MORNING. GUSTS TO 40 MPH WILL ALSO BE POSSIBLE MAINLY OVER THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. THESE STRONG WINDS...ESPECIALLY THE CROSS WINDS...CAN BE A HAZARD TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS CAN BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$
2 follow-up statements
000 WWUS73 KFSD 071901 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 201 PM CDT SAT OCT 7 2006 .STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL MOVE INTO THE CENTRAL DAKOTAS BY EVENING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH EARLY EVENING....WITH GUSTS UP TO 40 MPH ALONG THE BUFFALO RIDGE. IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098- NEZ013-014-SDZ039-040-054>056-060>062-065>071-072300- /O.CON.KFSD.WI.Y.0018.000000T0000Z-061007T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD... MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 201 PM CDT SAT OCT 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH EARLY EVENING. GUSTS TO 40 MPH WILL ALSO BE POSSIBLE MAINLY OVER THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. THESE STRONG WINDS...ESPECIALLY THE CROSS WINDS...CAN BE A HAZARD TO HIGH PROFILE OR LIGHTWEIGHT VEHICLES. ALSO THE STRONG WINDS CAN BLOW AROUND LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$
000 WWUS73 KFSD 072258 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 558 PM CDT SAT OCT 7 2006 IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098- NEZ013-014-SDZ039-040-054>056-060>062-065>071-080000- /O.EXP.KFSD.WI.Y.0018.000000T0000Z-061007T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD... MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 558 PM CDT SAT OCT 7 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. WINDS WILL SLOWLY DECREASE IN SPEED THROUGHOUT THE EVENING. $$ 08
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:35 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 7, 3:35 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT SAT OCT 7 2006 .DISCUSSION... MAIN STORY AGAIN TODAY WILL BE THE STRONG SOUTHERLY WINDS...HAVE ISSUED A WIND ADVISORY FOR A GOOD PORTION OF THE CWA...MAIN EAST OF THE JAMES RIVER VALLEY. VERY MARGINAL IN MANY LOCATIONS WEST OF I-29 BUT AS SURROUNDING WFOS GOING WITH HEADLINES...EXTENDED ADVISORY FURTHER WEST AND SOUTH THAN ORIGINALLY PLANNED...AS STRONGEST WINDS WILL LIKELY BE OVER THE BUFFALO RIDGE. REGARDLESS IT WILL BE WINDY...SO HOLD ON TO YOUR HATS. ALSO FOR TODAY...TEMPERATURES IN THE WEST WILL APPROACH RECORDS AS SOUTH TO SOUTHWEST FLOW BRINGS UNSEASONABLY WARM AIR INTO THE REGION. RECORD HIGH FOR HON TODAY IS 90 DEGREES...SAME AS THE GOING FORECAST. AS FAR AS POPS...NOT EXCITED FOR PRECIPITATION TODAY OR TONIGHT. LEFT SLIGHT CHANCE IN THE WEST WITH STEEP LAPSE RATES AND FULLY MIXED ALONG THE TROUGH AXIS...BUT VERY LITTLE MOISTURE TO WORK WITH. ALSO ANY CONVECTION THAT MIGHT TRY TO WOULD LIKELY GET SHEARED APART WITH SUCH LITTLE AVAILABLE CAPE. SLIGHTLY BETTER CHANCE OF SOME SHOWERS TONIGHT WITH FROPA...BUT AGAIN VERY LITTLE MOISTURE TO WORK WITH AND NO UPPER LEVEL DYNAMICAL SUPPORT. INTO THE EXTENDED...GFS AND ECMWF STILL BRINGING ARCTIC AIR DOWN TUESDAY NIGHT...MAKING FOR A VERY COLD DAY ON WED AND AGAIN ON THU. CURRENT FORECAST AND GUIDANCE HAS HIGHS MAINLY INTO THE 40S ON WED...BUT WITH NEG 9 TO 13 C AT 850 MB AND NEG 4 TO 7 C AT 925 MB...TEMPERATURES WILL MORE LIKELY BE IN THE 20S AND 30S...ALSO WILL LIKELY SEE HIGH TEMPERATURES FOR WED AT MIDNIGHT BEFORE FROPA. WITH TEMPERATURES ALOFT SO COLD...ANY PRECIPITATION THAT MIGHT FALL ON WED WILL BE IN THE FORM OF SNOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && LIEBL
Hazardous weather outlook, Oct 6, 4:37 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT FRI OCT 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 437 AM CDT FRI OCT 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL BE WINDY AGAIN SATURDAY...WITH SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH OVER MOST OF THE AREA...GUSTS COULD BE AS HIGH AS 40 MPH INTO SOUTHWEST MINNESOTA...ESPECIALLY ALONG THE BUFFALO RIDGE. MOTORISTS SHOULD BE CAUTIOUS OF CROSS WINDS...PARTICULARLY IF DRIVING A HIGH PROFILE VEHICLE. THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS WITH THE PASSAGE OF A COLD FRONT TOMORROW EVENING AND TOMORROW NIGHT. IF STORMS DEVELOP...THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.